Page 261 - abstracts WPA2014

Basic HTML Version

CARDIAC REPOLARIZATION ECG-INDICES IN DEAF AND HEARING
PATIENTS DURING PSYCHOPHARMACOTHERAPY
C. Eickhoff
1
, C. Haarmark
2,3
, J. K. Kanters
2,3,4
, C. Graff
5
, P. Jensen
1
, S. Arnfred
1
1
Psychiatric Center Ballerup, Ballerup, Denmark
2
Herlev Hospital, Herlev, Denmark
3
Faculty of Health Science, University of Copenhagen, Denmark
4
Gentofte Hospital, Gentofte, Denmark
5
Health Science and Technology, Aalborg University, Denmark
Objectives:
QT-prolongation and ventricular arrhythmias (Torsade de Pointes) is a concern with
psychopharmacotherapy
. Potential genetic mutations in cardiac ion channels, might cause deaf
patients to be at higher risk of cardiac repolarization diseases and QT-prolongation
. We wished
to describe cardiac repolarization as seen on a digital ECG in a group of deaf psychiatric patients
and compare them to a reference group of non-deaf psychiatric patients.
Method:
After informed consent, a digital standard 12-lead ECG (GE MAC1600) was taken in
supine position. The ECG was analyzed using the GE Marquette 12SL ECG analysis program. The
following ECG-variables were analyzed: Heart Rate, PR-Interval, QT-interval, Heart Rate corrected
QT-interval, QRS-duration, T-wave amplitude, T-wave area, Tpeak-Tend interval and J-point
amplitude. Further morphology combination score (MCS) was calculated, a score that describes
three aspects of the T-wave shown to be associated with abnormal cardiac repolarization
.
Results:
Eleven deaf patients (mean age 35 y, range 20-54 y, 5 women) and 11 non-deaf control
patients (mean age 47 y, range 19-71 y, 5 women) were included. Diagnoses included depression (4
deaf patients + 4 control patients), bipolar disorder (3+2), psychosis/schizophrenia (3+5) and
personality disorder (1+0). Most frequent pharmacotherapy was Quetiapine, Olanzapine,
Aripiprazol, Clozapine and Citalopram. ECG-variables for deaf vs non-deaf were HR (71 bpm vs
82 bpm, p=ns), QT (393 msec vs 370 msec, p=ns), QTcF (412 msec vs 410 msec, p=ns), Tpeak-
Tend interval (103 msec vs 91 msec, p=ns) and MCS (0.82 vs 0.79, p=ns). Three patients had
abnormal high MCS (>0,92).
Conclusion:
ECG-variables did not differ between the two groups, but in both groups, there were
ECG’s with signs of affected cardiac repolarization with high MCS scores despite normal QT-
interval. Continued focus and detailed ECG-monitoring including T-wave morphology might help
guide cardiac risk stratification in both deaf and hearing psychiatric patients.
References:
1.
Ray WA, Chung CP, Murray KT, Hall K, Stein CM:
Atypical antipsychotic drugs and the risk of sudden
cardiac death
.
The New England journal of medicine
2009,
360
(3):225-235.
2.
Tuncer C, Cokkeser Y, Komsuoglu B, Ozdemir R, Guven A, Pekdemir H, Sezgin AT, Ilhan A:
Assessment
of ventricular repolarization in deaf-mute children
.
Pediatric cardiology
2000,
21
(2):135-140.
3.
Nielsen J, Graff C, Hardahl T, Andersen MP, Kristoffersen J, Struijk JJ, Toft E, Meyer JM:
Sertindole
causes distinct electrocardiographic T-wave morphology changes
.
European neuropsychopharmacology
: the journal of the European College of Neuropsychopharmacology
2009,
19
(10):702-707.
4.
Graff C, Andersen MP, Xue JQ, Hardahl TB, Kanters JK, Toft E, Christiansen M, Jensen HK, Struijk JJ:
Identifying drug-induced repolarization abnormalities from distinct ECG patterns in congenital long
QT syndrome: a study of sotalol effects on T-wave morphology
.
Drug safety : an international journal of
medical toxicology and drug experience
2009,
32
(7):599-611.
XVI World Congress of Psychiatry. Madrid 2014
VOL. 5 - TOPIC 59: Psychophysiology in Psychiatry
www.wpamadrid2014.com
ABSTRACTS BOOK
261